Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 24, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 26, 2017, 2:00 PM MST for Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Nov 27, 2017, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 2:00 PM MST (21:00 UTC)
- In effect from
- Nov 27, 2017, 11:00 AM MST
- Expired
- Nov 27, 2017, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3294 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS83 KGLD 262100 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 200 PM MST Sun Nov 26 2017 ...Critical fire weather conditions expected for parts of the Tri-State area Monday... .Record high temperatures will combine with gusty southwest winds and very low relative humidity to produce critical fire weather conditions for a few counties in the Tri-State area Monday. COZ253-254-KSZ013-027-270600- /O.NEW.KGLD.FW.W.0024.171127T1800Z-171128T0000Z/ Kit Carson-Cheyenne-Sherman-Wallace- 200 PM MST Sun Nov 26 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 5 PM MST Monday. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 70s to low 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
3 follow-up statements
407 WWUS83 KGLD 270546 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1046 PM MST Sun Nov 26 2017 ...Critical fire weather conditions expected for parts of the Tri- State area Monday... .Record high temperatures will combine with gusty southwest winds and very low relative humidity to produce critical fire weather conditions for a few counties in the Tri-State area Monday. COZ253-254-KSZ013-027-271400- /O.CON.KGLD.FW.W.0024.171127T1800Z-171128T0000Z/ Kit Carson-Cheyenne-Sherman-Wallace- 1046 PM MST Sun Nov 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 70s to low 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
512 WWUS83 KGLD 271134 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 434 AM MST Mon Nov 27 2017 COZ253-254-KSZ013-027-280000- /O.CON.KGLD.FW.W.0024.171127T1800Z-171128T0000Z/ Kit Carson-Cheyenne-Sherman-Wallace- 434 AM MST Mon Nov 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. * Winds...Southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 10 percent. * Temperatures...In the mid 70s to low 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
258 WWUS83 KGLD 272358 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 458 PM MST Mon Nov 27 2017 COZ253-254-KSZ013-027-280100- /O.EXP.KGLD.FW.W.0024.000000T0000Z-171128T0000Z/ Kit Carson-Cheyenne-Sherman-Wallace- 458 PM MST Mon Nov 27 2017 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...027...253 AND 254... The have decreased while the humidity has increased above the needed criteria. Therefore the warning has been allowed to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 26, 1:58 PM MST, 2 minutes earlier.
Area forecast discussion, Nov 26, 1:58 PM MST, 2 minutes before
Area Forecast Discussion National Weather Service Goodland KS 158 PM MST Sun Nov 26 2017 .SHORT TERM...(Today through Tuesday night) Issued at 237 AM MST Sun Nov 26 2017 Across the Tri State region this morning...locales are currently under clear skies with temperatures ranging mainly in the 30s with a few far east spots around 40F. Winds are light from the WSW. Area of high cloud currently over the central Rockies will work eastward over the CWA thru 12z. This should aid in stabilizing or increase temps by diminishing radiational cooling effects. Going into today...another warm and dry day on tap for the area as H5/H7 ridge that had been over the western portion of the country...now shifts eastward towards the central Plains. The upper ridge axis will crest over the region by tonight into Monday morning. With 850mb temps in the +15c to +20c range...and a westerly downslope surface flow thru the day...the area will see daytime highs ranging in the mid to upper 70s(30 to 35 degrees above normal). These numbers will put some locales near records highs. Please refer to the Climate section below. Warmer night tonight expected despite clear skies with ridge axis cresting over the area. Surface winds remain out of the SW...allowing for lows to drop down to the upper 30s to the lower 40s...warmest east. For Monday...another warm and dry day for the area dominated by subsidence with strong upper level ridging. 850 temps thru the day reach +17c to +23c and will give the area daytime highs in the upper 70s to the lower 80s as a result(35 to 40 degrees above normal). Record high temps are more likely here versus today. Please refer to the climate section below. By Monday night on thru Tuesday night...more normal conditions return to the area...the result of a shortwave passage thru the Plains region. Models have been shifting timing/positioning of this system over past several runs...but will traverse the area Monday night into Tuesday morning with no expected precip. Behind the exiting system strong gusty northerly surface winds will move over the area peaking in the 30-40 mph range...subsiding by Tuesday night. Looking for overnight lows Monday/Tuesday nights going from mainly the 30s down to the 20s with CAA settling over the area. Looking for upper 40s to the lows 50s for highs Tuesday. .LONG TERM...(Monday night through Sunday) Issued at 122 PM MST Sun Nov 26 2017 The transition to cooler temperatures across the Central High Plains Region begins Monday night. The overall pattern across the U.S. becomes more progressive as an upper trough moves east of the Rockies and into the high plains region along with a cold front that sweeps across the forecast area after midnight Monday night. North winds will pick up significantly behind the front. Wind speeds of 25-35 mph with some higher gusts are expected to taper off by Monday Tuesday afternoon. A closed upper low develops in the base of the upper trough over the panhandle region, but moves quickly east across the southern plains on Tuesday as another broad latitude upper trough moves into the Intermountain region Tuesday night. This upper trough remains an open wave and sweeps across the high plains by Wednesdayevening. The GFS hints at some possible light precipitation across the forecast area Wednesday night as the upper trough moves over, but this is mostly post-frontal with an overall lack of a strong moisture profile due to the progressive nature of the waves moving east of the Rockies. Have kept this time period dry as a result. There is a transition back to a more westerly flow across the central Rockies on Thursday night through Saturday, but models are becoming somewhat more out of phase with each other during this time. The overall result is to keep conditions dry and temperatures closer to more seasonable values with highs in the upper 40s and 50s and lows in the 20s and lower 30s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 900 AM MST Sun Nov 26 2017 For KGLD and KMCK, vfr conditions through the period. Both terminals will see a west-northwest wind under 10kts from taf issuance through about 22z, backing to the southwest at 5 to 11kts (higher at KGLD) this evening and continue through the morning Monday. Just some high clouds expected from time to time. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...LOCKHART AVIATION...99
Hazardous weather outlook, Nov 26, 5:00 AM MST, 9 hours before
Hazardous Weather Outlook National Weather Service Goodland KS 500 AM MST Sun Nov 26 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 500 AM MST Sun Nov 26 2017 /600 AM CST Sun Nov 26 2017/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Elevated fire weather conditions are expected for areas along and west of Highway 27 this afternoon as relative humidity values drop to 15 percent and below...along with west-southwest winds gusting up to 15 mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Near critical to critical fire weather conditions are possible for areas along and west of Highway 27 Monday afternoon...as relative humidity values drop to 15 percent or less and wind speeds gust as high as 20 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time.
Nearby
Red Flag Warnings in Kansas, 2017Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.